The Open UniversitySkip to content
 

The distribution of the difference between two t-variates and application to a test for dissociations

Garthwaite, Paul H. and Crawford, John R. (2004). The distribution of the difference between two t-variates and application to a test for dissociations. Biometrika, 91(4) pp. 987–994.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1093/biomet/91.4.987
Google Scholar: Look up in Google Scholar

Abstract

In this paper, the difference between two correlated t variables is divided by a function of their sample correlation and the distribution of the resulting quantity is examined. Functions of the sample correlation are found for which this quantity is approximately pivotal and has a t distribution, asymptotically. Simulations show that the asymptotic results hold well for small sample sizes. The results yield a useful test for comparing the difference in standardised scores of an individual with those of a group of controls. The test assumes that sampling is from a bivariate normal distribution and robustness of the test to departure from normality is examined.

Item Type: Journal Article
Copyright Holders: 2004 Biometrika Trust
ISSN: 1464-3510
Keywords: asymptotic t distribution; bivariate t distribution; dissociation; standardised difference
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 3466
Depositing User: Users 2598 not found.
Date Deposited: 27 Jun 2006
Last Modified: 27 Jun 2011 13:45
URI: http://oro.open.ac.uk/id/eprint/3466
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk